Alert archive / New York / Frost Advisories in 2012
Frost Advisory 8, NWS Binghamton, NY
NWS Binghamton, NY issued this frost advisory at Oct 7, 2012, 3:03 PM EDT for 12 counties in New York; 7 counties in Pennsylvania. It took effect at Oct 8, 2012, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2012, 3:03 PM EDT (19:03 UTC)
- In effect from
- Oct 8, 2012, 2:00 AM EDT
- Expired
- Oct 8, 2012, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
Counties Broome County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Otsego County, NY, Schuyler County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 19 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -166 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
774 WWUS71 KBGM 071903 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 303 PM EDT SUN OCT 7 2012 ...FROST ADVISORY FOR PORTIONS OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA AFTER MIDNIGHT... .SKIES WILL CLEAR LATE TONIGHT...ALLOWING TEMPERATURES TO FALL INTO THE MIDDLE 30S BY MONDAY MORNING. NYZ015-022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072- 080315- /O.NEW.KBGM.FR.Y.0008.121008T0600Z-121008T1200Z/ YATES-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO- TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 303 PM EDT SUN OCT 7 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. * TEMPERATURE...LOW TO MIDDLE 30S. * IMPACTS...AREAS OF FROST WILL DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION. SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ PN
4 follow-up statements
868 WWUS71 KBGM 080052 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 852 PM EDT SUN OCT 7 2012 ...FROST ADVISORY FOR PORTIONS OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA AFTER MIDNIGHT... NYZ015-022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072- 080900- /O.CON.KBGM.FR.Y.0008.121008T0600Z-121008T1200Z/ YATES-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO- TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 852 PM EDT SUN OCT 7 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... * TEMPERATURE...LOWER TO MIDDLE 30S. * IMPACTS...AREAS OF FROST WILL DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION. SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
361 WWUS71 KBGM 080240 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1040 PM EDT SUN OCT 7 2012 NYZ022-081200- /O.UPG.KBGM.FR.Y.0008.121008T0600Z-121008T1200Z/ /O.NEW.KBGM.FZ.W.0011.121008T0600Z-121008T1200Z/ STEUBEN- INCLUDING THE CITIES OF...CORNING...HORNELL 1040 PM EDT SUN OCT 7 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...STEUBEN COUNTY. * TEMPERATURES...AROUND 32 DEGREES. * TIMING...PRIOR TO SUNRISE MONDAY. * IMPACTS...VEGETATION WILL FREEZE WITH AREAS OF FROST LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HEDEN NYZ015-023>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072- 081200- /O.CON.KBGM.FR.Y.0008.121008T0600Z-121008T1200Z/ YATES-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA- BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...PENN YAN...WATKINS GLEN...ELMIRA... ITHACA...CORTLAND...NORWICH...ONEONTA...COOPERSTOWN...OWEGO... BINGHAMTON...WALTON...DELHI...MONTICELLO...TOWANDA...SAYRE... MONTROSE...TUNKHANNOCK...SCRANTON...WILKES-BARRE...HAZLETON... MILFORD...HONESDALE 1040 PM EDT SUN OCT 7 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... * LOCATIONS...NORTHERN PENNSYLVANIA...CATSKILLS...AND THE SOUTHERN TIER OF NEW YORK. * TEMPERATURES...LOWER TO MIDDLE 30S. * TIMING...PRIOR TO SUNRISE MONDAY. * IMPACTS...AREAS OF FROST WILL DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION. SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HEDEN
817 WWUS71 KBGM 080814 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 414 AM EDT MON OCT 8 2012 NYZ022-090815- /O.NEW.KBGM.FZ.A.0006.121009T0500Z-121009T1200Z/ /O.CON.KBGM.FZ.W.0011.000000T0000Z-121008T1200Z/ STEUBEN- INCLUDING THE CITIES OF...CORNING...HORNELL 414 AM EDT MON OCT 8 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. * LOCATIONS...STEUBEN COUNTY. * TEMPERATURES...AROUND 32 DEGREES. * TIMING...PRIOR TO SUNRISE THIS MORNING AND AGAIN LATE TONIGHT INTO EARLY TUESDAY MORNING. * IMPACTS...VEGETATION WILL FREEZE WITH AREAS OF FROST LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HEDEN NYZ015-023-025-044>046-055>057-PAZ039-040-043-090815- /O.NEW.KBGM.FR.Y.0009.121009T0500Z-121009T1200Z/ /O.CON.KBGM.FR.Y.0008.000000T0000Z-121008T1200Z/ YATES-SCHUYLER-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME- DELAWARE-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- INCLUDING THE CITIES OF...PENN YAN...WATKINS GLEN...ITHACA... CORTLAND...NORWICH...ONEONTA...COOPERSTOWN...OWEGO...BINGHAMTON... WALTON...DELHI...MONTROSE...TUNKHANNOCK 414 AM EDT MON OCT 8 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY. * LOCATIONS...NORTHERN PENNSYLVANIA...CATSKILLS...FINGER LAKES...AND THE SOUTHERN TIER OF NEW YORK. * TEMPERATURES...MIDDLE 30S EARLY THIS MORNING...WITH LOWER TO MIDDLE 30S LATE TONIGHT INTO EARLY TUESDAY MORNING. * TIMING...PRIOR TO SUNRISE THIS MORNING AND AGAIN LATE TONIGHT INTO EARLY TUESDAY MORNING. * IMPACTS...AREAS OF FROST WILL DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION. SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HEDEN NYZ009-016>018-036-037-090815- /O.NEW.KBGM.FR.Y.0009.121009T0500Z-121009T1200Z/ NORTHERN ONEIDA-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- INCLUDING THE CITIES OF...BOONVILLE...SENECA FALLS...AUBURN... SYRACUSE...ONEIDA...UTICA...ROME 414 AM EDT MON OCT 8 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY. * LOCATIONS...CENTRAL NEW YORK. * TEMPERATURES...IN THE MIDDLE 30S. * TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING. * IMPACTS...AREAS OF FROST WILL DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION. SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HEDEN NYZ024-PAZ038-090815- /O.NEW.KBGM.FZ.A.0006.121009T0500Z-121009T1200Z/ /O.CON.KBGM.FR.Y.0008.000000T0000Z-121008T1200Z/ CHEMUNG-BRADFORD- INCLUDING THE CITIES OF...ELMIRA...TOWANDA...SAYRE 414 AM EDT MON OCT 8 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. * LOCATIONS...CENTRAL SOUTHERN TIER OF NEW YORK AND BRADFORD COUNTY IN PENNSYLVANIA. * TEMPERATURES...LOWER TO MIDDLE 30S EARLY THIS MORNING...THEN NEAR OR JUST BELOW FREEZING LATE TONIGHT INTO EARLY TUESDAY MORNING. * TIMING...AREAS OF FROST ARE POSSIBLE PRIOR TO SUNRISE THIS MORNING...WITH A HARD FREEZE POSSIBLE LATE TONIGHT INTO EARLY TUESDAY MORNING. * IMPACTS...AREAS OF FROST WILL DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION. SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. A HARD FREEZE LATER TONIGHT WILL KILL CROPS OR SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HEDEN NYZ062-PAZ044-047-048-072-081200- /O.CON.KBGM.FR.Y.0008.000000T0000Z-121008T1200Z/ SULLIVAN-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...MONTICELLO...SCRANTON...WILKES-BARRE... HAZLETON...MILFORD...HONESDALE 414 AM EDT MON OCT 8 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATIONS...NORTHEAST PENNSYLVANIA. * TEMPERATURES...MIDDLE 30S. * TIMING...PRIOR TO SUNRISE THIS MORNING. * IMPACTS...AREAS OF FROST WILL DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION. SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HEDEN
037 WWUS71 KBGM 081203 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 803 AM EDT MON OCT 8 2012 NYZ022-082015- /O.EXP.KBGM.FZ.W.0011.000000T0000Z-121008T1200Z/ /O.CON.KBGM.FZ.A.0006.121009T0500Z-121009T1200Z/ STEUBEN- 803 AM EDT MON OCT 8 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... ...FREEZE WARNING HAS EXPIRED... * LOCATIONS...STEUBEN COUNTY. * TEMPERATURES...AROUND 32 DEGREES. * TIMING...PRIOR TO SUNRISE THIS MORNING AND AGAIN LATE TONIGHT INTO EARLY TUESDAY MORNING. * IMPACTS...VEGETATION WILL FREEZE WITH AREAS OF FROST LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ015-023-025-044>046-055>057-PAZ039-040-043-082015- /O.EXP.KBGM.FR.Y.0008.000000T0000Z-121008T1200Z/ /O.CON.KBGM.FR.Y.0009.121009T0500Z-121009T1200Z/ YATES-SCHUYLER-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME- DELAWARE-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- 803 AM EDT MON OCT 8 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY... ...FROST ADVISORY HAS EXPIRED... * LOCATIONS...NORTHERN PENNSYLVANIA...CATSKILLS...FINGER LAKES... AND THE SOUTHERN TIER OF NEW YORK. * TEMPERATURES...MIDDLE 30S EARLY THIS MORNING...WITH LOWER TO MIDDLE 30S LATE TONIGHT INTO EARLY TUESDAY MORNING. * TIMING...PRIOR TO SUNRISE THIS MORNING AND AGAIN LATE TONIGHT INTO EARLY TUESDAY MORNING. * IMPACTS...AREAS OF FROST WILL DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION. SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NYZ024-PAZ038-082015- /O.EXP.KBGM.FR.Y.0008.000000T0000Z-121008T1200Z/ /O.CON.KBGM.FZ.A.0006.121009T0500Z-121009T1200Z/ CHEMUNG-BRADFORD- 803 AM EDT MON OCT 8 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... ...FROST ADVISORY HAS EXPIRED... * LOCATIONS...CENTRAL SOUTHERN TIER OF NEW YORK AND BRADFORD COUNTY IN PENNSYLVANIA. * TEMPERATURES...LOWER TO MIDDLE 30S EARLY THIS MORNING...THEN NEAR OR JUST BELOW FREEZING LATE TONIGHT INTO EARLY TUESDAY MORNING. * TIMING...AREAS OF FROST ARE POSSIBLE PRIOR TO SUNRISE THIS MORNING...WITH A HARD FREEZE POSSIBLE LATE TONIGHT INTO EARLY TUESDAY MORNING. * IMPACTS...AREAS OF FROST WILL DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION. SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. A HARD FREEZE LATER TONIGHT WILL KILL CROPS OR SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ062-PAZ044-047-048-072-081315- /O.EXP.KBGM.FR.Y.0008.000000T0000Z-121008T1200Z/ SULLIVAN-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 803 AM EDT MON OCT 8 2012 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES HAVE RISEN TO ABOVE FREEZING AND THE FROST ADVISORY HAS EXPIRED. $$ NYZ009-016>018-036-037-082015- /O.CON.KBGM.FR.Y.0009.121009T0500Z-121009T1200Z/ NORTHERN ONEIDA-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- 803 AM EDT MON OCT 8 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY... * LOCATIONS...CENTRAL NEW YORK. * TEMPERATURES...IN THE MIDDLE 30S. * TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING. * IMPACTS...AREAS OF FROST WILL DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION. SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this frost advisory went out at Oct 7, 2:58 PM EDT, 5 minutes earlier.
Area forecast discussion, Oct 7, 2:58 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
258 PM EDT SUN OCT 7 2012
.SYNOPSIS...
A CHANCE OF LIGHT SHOWERS WILL MOVE IN LATE THIS AFTERNOON AND
CONTINUE INTO THE EVENING HOURS. ONCE THIS AREA OF RAIN PASSES,
SKIES WILL CLEAR AND FOG AND PATCHY FROST WILL FORM LATE TONIGHT.
QUIET WEATHER CAN BE EXPECTED MONDAY AND TUESDAY BEFORE THE NEXT
COLD FRONT ENTERS THE AREA ON WEDNESDAY AFTERNOON.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
3 PM UPDATE...
H5 TROF NEXT IN LINE TO AFFECT CWA TONIGHT HAS MVD INTO WRN OH AT
THIS TIME. LGT RAIN IS DVLPNG AHD OF THIS FEATURE FM SWRN OH UP
INTO WRN NY. AS IT APPCHS THE CWA, SHORT-RANGE MODELS INDICATE
SHOWERS EXPANDING AFT 21Z IN REGION OF SATURATING LOW-LVL AIRMASS
AND MOISTURE ADVECTION. APPEARS THAT AS THE TROF APPCHS PLENTY OF
LIFT WL BE PRESENT BUT WL LKLY TAKE SOME TIME BFR LWR ATMOS CAN
COMPLETELY SATURATE, THUS HV HELD OFF ON POPS UNTIL CLOSER TO 20Z
AS MOST OF THE "PCPN" WL FALL AS VIRGA.
AS THIS H5 WV PASSES OFF TO THE NORTH AND EAST AFT 00Z, SKIES WL
BEGIN TO CLR FM WEST TO EAST EXCEPT IN FAVORED LK EFFECT REGIONS OF
NORTHERN ONEIDA/MADISON/ONONDAGA CNTY. WITH 270-280 FLOW BHND SYSTEM
MAY SEE ISOLD SHOWERS IN THESE AREAS THRU 10Z.
UNDER EVENTUAL CLRNG SKIES AND LGT WINDS, VLY FOG WL LKLY FORM OVRNGT
TONIGHT. WITH TEMPS PROGGED TO DROP INTO THE MID 30S EVEN UNDER
THESE FOGGY CONDS HV OPTED TO ISSUE A FROST ADVISORY FOR WRN CATS,
POCONOS AND SRN TIER. SOME ELEVATED VLYS HV THE POTENTIAL TO DROP TO
FZG OVRNGT BUT WL NOT ISSUE A FREEZE WARNING DUE TO THE UNCERTAINTY
AND THE ISOLD NATURE OF THESE FZG TEMPS. WHERE TEMPS DO FALL TO
FRZG...FRZG FOG MAY BE COME AN ISSUE ON BRIDGES AND OVERPASSES.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
3 PM UPDATE...
SFC HIPRES NOSES INTO SRN SXNS IN FOR PART OF COLUMBUS DAY WITH
ZONAL FLOW AT H5. AS THE AFTN WEARS ON FLOW ALOFT SHIFTS TO MORE OF
A SWRLY DIRECTION AS UL WV APPCHS FM MS VLY. MUCH LIKE SUNDAY, THIS
WV WL BRING LGT SHRAS TO JUST SOUTH OF THE CWA AND WL HOLD OFF ON
ADDING PCPN IN AT THIS TIME. MOSUNNY SKIES CAN BE EXPECTED TOMORROW
WITH TEMPS RISING INTO THE MID-50S, STILL BLO SEASONAL VALUES.
EXPECT A QUIET DAY AGAIN ON TUESDAY WITH WARMING TEMPS UP AROUND 60
DEGREES. ANOTHER CHC FOR PATCHY FROST CAN BE EXPECTED AGAIN ON MON
MRNG. NEXT SYSTEM WL APPCH ON WEDNESDAY AS AN UL WV AND ASSOC CDFNT
MVS THRU THE REGION.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AN UNSETTLED EXTENDED TIMEFRAME CONTINUES TO TAKE SHAPE THIS
AFTERNOON AS REGION WILL RESIDE UNDER THE ACTIVE POLAR JET THROUGH
A GOOD PORTION OF THE PERIOD. THAT SAID...EXPECT ONGOING LAKE
EFFECT SHWR ACTIVITY LATE WED/EARLY THU ACROSS THE SOUTHERN TUG
HILL AS REGION WILL RESIDE ON A POST FRONTAL AIRMASS. NEXT
NORTHERN STREAM TROUGH EXPECTED TO DROP SOUTH ACROSS THE AREA THU
NIGHT/EARLY FRI WHICH WILL LEAD TO BELOW NORMAL TEMPS BY FRI AS
COOL CANADIAN HIGH PRESSURE TEMPORARILY SETTLES ACROSS THE REGION.
MODEL PROGGED H85 TEMPS APPROACH -6C BY FRI AFTERNOON AND THUS
EXPECT THE REGENERATION OF LAKE EFFECT SHWRS SOUTHEAST OF LAKE
ONTARIO. BEYOND THIS...STRONG WARM AIR ADVECTION EXPECTED BY THE
BEGINNING OF THE WEEKEND AS CENTRAL PLAINS DISTURBANCE BEGINS
LIFTING NORTH TOWARDS THE CENTRAL GREAT LAKES. FOR NOW...BEST
CHANCES OF WARM ADVECTION SHWRS EXPECTED ON SATURDAY AS WARM FRONT
LIFTS NORTH TOWARDS THE AREA. THE SLOW MOVEMENT OF THE FEATURE MAY
THEN KEEP THE CHANCE FOR SHWRS IN THE FCST THROUGH THE CONCLUSION
OF THE PERIOD.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
UPSTREAM RADARS SHOWING AN AREA OF -SHRA ACTIVITY ASSOCIATED WITH
A SHORTWAVE TROUGH HEADING TOWARDS OUR REGION EARLY THIS AFTERNOON.
EXPECT THIS ACTIVITY TO MOVE IN AFTER 20Z WITH ALL TERMINALS
EXPECTED TO FALL TO MVFR THRESHOLDS AS MAIN PRECIP SHIELD PASSES.
SOME POTENTIAL FOR SHORT DURATION IFR CIGS AT BOTH ITH AND BGM AS
THIS ACTIVITY ROLES THROUGH...HOWEVER CONFIDENCE AT THIS TIME IS
NOT HIGH ENOUGH TO INCLUDE IN THE CURRENT FCST. ACTIVITY WILL
QUICKLY EXIT TOWARDS THE NORTHEAST AFTER 02-03Z TIME FRAME WITH
LAKE EFFECT SHWRS THEN EXPECTED TO DEVELOP SOUTHEAST OF LAKE
ONTARIO AFTER 04Z. 280-290 FLOW WILL LIKELY RESULT IN LAKE CLOUDS
AND POSSIBLE SHWR ACTIVITY AT RME...WITH LAKE CLOUDS ALSO POSSIBLE
AT SYR. FURTHER SOUTH...FCST MODELS SUGGEST CLEARING WILL OCCUR
AFTER 06Z AT ELM/BGM/AVP AND POSSIBLY ITH. WITH MOIST LOW-LEVEL
CONDITIONS ASSOCIATED WITH THIS AFTERNOON/S RAINFALL...THE
POTENTIAL EXISTS FOR DEVELOPING IFR CIGS AND VSBYS AFTER 06Z AT
THE ABOVE SITES. BEYOND 13Z...BUILDING HIGH PRESSURE WILL BREAKUP
ANY LINGERING LOW CIGS WITH VFR CONDITIONS EXPECTED THROUGH THE
DURATION OF THE FCST.
OUTLOOK...
MON AFTERNOON/TUE...VFR.
WED...MAINLY VFR WITH POSSIBLE MVFR LATE IN DEVELOPING SHWRS.
THU...MOSTLY VFR WITH POSSIBLE MVFR AT RME IN DEVELOPING LAKE
EFFECT SHWRS.
FRI...VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FROST ADVISORY FROM 2 AM TO 8 AM EDT MONDAY FOR PAZ038>040-043-
044-047-048-072.
NY...FROST ADVISORY FROM 2 AM TO 8 AM EDT MONDAY FOR NYZ015-022>025-
044>046-055>057-062.
&&
SYNOPSIS...PVN
NEAR TERM...PVN
SHORT TERM...PVN
LONG TERM...CMG
AVIATION...CMGHazardous weather outlook, Oct 7, 5:33 AM EDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 533 AM EDT SUN OCT 7 2012 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-080945- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 533 AM EDT SUN OCT 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. OUR SKY IS EXPECTED TO CLEAR OUT LATE TONIGHT AND THIS MAY ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MIDDLE 30S. DEPENDING ON HOW FAST WE CLEAR OUT OVERNIGHT...THIS MAY RESULT IN AREAS OF FROST OR A FREEZE. THE MOST LIKELY AREAS FOR FROST WOULD BE THE WESTERN SOUTHERN TIER OF NEW YORK STATE ALONG WITH THE CATSKILLS. IF THIS THREAT BECOMES MORE CLEAR...A FROST ADVISORY OR FREEZE WARNING MAY BE ISSUED LATER TODAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PATCHY FROST IS AGAIN POSSIBLE TUESDAY MORNING OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HEDEN
Nearby
Frost Advisories in New York, 2012Frost Advisories in Pennsylvania, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.